New Jersey, 2012

Wildfire in New Jersey, April 10 to 11, 2012

April 10 to 11, 2012 · NWS PHI · 3 events in 3 counties and zones

About a dozen more wildfires started in New Jersey on the 10th as gusty west winds (most peak gusts 30 to 40 mph) and continued unseasonably dry weather helped them spread rapidly. In Ocean County, a wildfire near Bay Avenue near the Atlantic Highlands Development in Barnegat Township consumed 20 acres before it was contained on the 11th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

About a dozen more wildfires started in New Jersey on the 10th as gusty west winds (most peak gusts 30 to 40 mph) and continued unseasonably dry weather helped them spread rapidly. In Ocean County, a wildfire near Bay Avenue near the Atlantic Highlands Development in Barnegat Township consumed 20 acres before it was contained on the 11th. In Middlesex County, a pair of wildfires occurred in Sayreville and near the Woodland Elementary School in Monroe Township. In Mercer County, in Larwence Township, a brush fire consumed less than an acre between the Amtrak Railroad Tracks and Lawrence Square Village. The fire was headed toward the Joyner Court Apartments when it was extinguished.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 10, 4:32 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 4:32 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 AM EDT TUE APR 10 2012

.SYNOPSIS...
STRONG LOW PRESSURE JUST WEST OF NEWFOUNDLAND WILL WEAKEN SLOWLY
TODAY AND TONIGHT. A SURFACE TROUGH WILL CROSS THE REGION LATE THIS
AFTERNOON...FOLLOWED BY ANOTHER TROUGH LATE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE
END OF THE WEEK. A COLD FRONT WILL AFFECT THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE REMAINS ACROSS NEW ENGLAND AND HAS ALREADY SENT ONCE
BOUNDARY ACROSS THE AREA OVERNIGHT, AND WILL EVENTUALLY SEND ANOTHER
LATER TODAY. WITH THE MID/UPPER TROUGH ACROSS THE EAST COAST AND THE
COOL AIR ALOFT, THERE WOULD NORMALLY BE A GOOD CHANCE FOR
PRECIPITATION TO DEVELOP ACROSS THE AREA. HOWEVER, WITH SUCH DRY
LOWER LEVELS, IT WILL BE HARD FOR MUCH PRECIPITATION TO DEVELOP AND
REACH THE GROUND. CLOUD COVER SHOULD EVENTUALLY INCREASE ACROSS THE
AREA, BUT THAT MAY BE THE MOST WE GET. FOR NOW, WE KEEP A
CHANCE/SLIGHT CHANCE OF PRECIPITATION ACROSS MUCH OF THE AREA,
EXCEPT THE EASTERN/SOUTHEASTERN THIRD OF THE CWA. THE GREATEST
PROBABILITY WOULD BE THE FAR NORTHERN SECTIONS. ANOTHER DAY OF
BREEZY CONDITIONS ARE EXPECTED, HOWEVER, WE ARE NOT EXPECTING WINDS
TO BE AS STRONG AS THEY WERE YESTERDAY. NEVERTHELESS, WINDS WILL
BEGIN TO INCREASE ONCE THE SUN COMES UP AND WILL LIKELY GUST AROUND
30 MPH OR GREATER AT TIMES ACROSS MUCH OF THE AREA BY THE
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SKIES WILL REMAIN PARTLY-MOSTLY CLOUDY BEHIND THE SURFACE BOUNDARY
THAT CROSSES THE AREA LATE THIS AFTERNOON/THE EVENING. THERE REMAINS
A SMALL CHANCE OF PRECIPITATION FOR OUR NORTHERN AREAS OVERNIGHT,
BUT ONCE THE SURFACE BOUNDARY CROSSES THE AREA, WE THINK MOST
PRECIPITATION SHOULD BE ENDING. WIND GUSTS ARE EXPECTED TO DIMINISH
ONCE THE SUN GOES DOWN, BUT ARE NOT EXPECTED TO GO CALM OR VARIABLE
FOR MOST PLACES. LOWS OVERNIGHT TONIGHT ARE EXPECTED TO BE A FEW
DEGREES BELOW NORMAL AND MAY DROP BELOW FREEZING FOR PORTIONS OF
THE POCONOS AND NORTHWEST NEW JERSEY. HOWEVER, FOR NOW WE HAVE NOT
ISSUED A FREEZE WATCH AS IT MAY BE MORE CONFINED TO THE HIGHER
ELEVATIONS. IF ANY PRECIPITATION DOES OCCUR OVERNIGHT, IT COULD
MIX WITH, OR EVEN CHANGE BRIEFLY TO SNOW. HOWEVER, NOTHING
SIGNIFICANT IS EXPECTED AT THIS TIME.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A MID LEVEL LOW CROSSING THE REGION WEDNESDAY COULD RESULT IN
SHOWERS...AND COLD MID LEVEL TEMPERATURES COULD ALSO SPARK SOME
SHOWERS THURSDAY AFTERNOON...ESPECIALLY NORTH. FRIDAY APPEARS TO BE
QUIET...AND THE MODEL SPREAD FOR THE WEEKEND PRECLUDES MAKING MUCH
CHANGE THAT FAR OUT.

THE LONG WAVE TROUGH FINALLY OPENS UP AND CROSSES THE REGION DURING
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. AS MID LEVEL TEMPERATURES
DECREASE...CONVECTIVE TEMPERATURES SHOULD BE REACHED BY EARLY
AFTERNOON. THIS SHOULD RESULT IN MOISTURE SPREADING OUT UNDER THE
INVERSION...AND A STRATOCUMULUS DECK DEVELOPING...ESPECIALLY ACROSS
NORTHERN AREAS.

MODEL SOUNDINGS SHOW A FAIRLY DEEP MIXED LAYER (NOT UNUSUAL FOR THIS
AIRMASS). WHILE MODELS ARE SHOWING SHOWERS DEVELOPING ON THE WEAK
COLD FRONT/SURFACE TROUGH IN THE AFTERNOON AND EVENING...LOW LEVEL
MOISTURE SHOULD PRECLUDE MORE THAN SCATTERED SHOWERS. AS 500 MB
LEVEL TEMPERATURES APPROACH MINUS 30 CELSIUS...MID LEVEL LAPSE RATES
BECOME QUITE IMPRESSIVE. WHILE THUNDER WILL NOT BE INCLUDED IN THE
FORECAST FOR NOW...ANY CONVECTION THAT COULD DEVELOP WOULD HAVE THE
POTENTIAL TO PRODUCE SMALL HAIL (MID LEVEL LAPSE RATES AND LOW
FREEZING LEVELS).

THE CLOUD COVER AND A COOLING COLUMN SHOULD RESULT IN HIGH
TEMPERATURES ENDING UP CLOSER TO THE COOLER NAM MOS NUMBERS.IN
ADDITION...MODEL SOUNDINGS SUGGEST 30 KNOTS OF WIND AT THE TOP OF
THE INVERSION...WHICH WOULD RESULT IN 25 TO 30 MPH WIND GUSTS IN THE
AFTERNOON. THE COMBINATION COULD RESULT IN ENHANCED FIRE DANGER.
MORE ON THIS POTENTIAL IS INCLUDED THE IN FIRE WEATHER SECTION
BELOW.

ANY SHOWERS SHOULD END DURING THE EVENING. THERE IS SOME MODEL
SPREAD ON HOW QUICKLY THE MOISTURE TRAPPED UNDER THE INVERSION MIXES
SOUTH DURING THE EVENING. TYPICALLY...THE HIGH TERRAIN TENDS TO
CLEAR OUT LAST...AND WEDNESDAY NIGHT SHOULD BE NO EXCEPTION. THE
GRADIENT SHOULD SUPPORT WINDS REMAINING HIGH ENOUGH TO PRECLUDE
RADIATIONAL COOLING OUTSIDE OF THE MOST PROTECTED LOCATIONS.

AT THIS POINT...THE CLOUDS IN THE EVENING AND WINDS SHOULD KEEP THE
POTENTIAL FOR FREEZING TEMPERATURES FAIRLY LOW OUTSIDE OF THE
COLDEST LOCATIONS. THE SITUATION IS TOO MARGINAL FOR A FREEZE WATCH
AT THIS DISTANCE...BUT THE POTENTIAL WILL BE INCLUDED IN THE
HAZARDOUS WEATHER OUTLOOK. FOR THE MOST PART...LOWS WERE BASED MORE
ON THE WARMER GFS MOS NUMBERS DUE TO CLOUDS AND WIND.

THE MID LEVELS REMAIN COLD THURSDAY AS THE LONG WAVE TROUGH TRUNDLES
TO THE EAST. THE COLD MID LEVEL TEMPERATURES SHOULD RESULT IN
CONVECTIVE TEMPERATURES BEING REACHED IN THE LATE MORNING OR EARLY
AFTERNOON. A SHORT WAVE DROPPING SOUTH THROUGH THE BACK EDGE OF THE
TROUGH COULD BE THE FOCUS FOR FOR SHOWERS IN THE AFTERNOON...MAINLY
ACROSS NORTHERN AREAS.

MID LEVEL LAPSE RATES REMAIN STEEP...WITH A DEEP MIXED LAYER.
AGAIN...LOW LEVEL MOISTURE LOOKS TO BE THE LIMITING FACTOR WITH
RESPECT TO CONVECTION. SO FOR NOW...THUNDER WAS NOT ADDED TO THE
FORECAST FOR THURSDAY AFTERNOON. AGAIN...IF CONVECTION WERE TO
DEVELOP...STEEP MID LEVEL LAPSE RATES AND LOW FREEZING LEVELS COULD
RESULT IN SMALL HAIL.

THE GRADIENT LOOKS TIGHT ENOUGH FOR GUSTY WINDS...ESPECIALLY DURING
THE FIRST HALF OF THE DAY. CLOUDS COULD LIMIT HIGH TEMPERATURES GAIN
ON THURSDAY...AND HIGHS WERE BASED MAINLY ON THE COOLER NAM MOS
NUMBERS. AGAIN...AS WILL BE THE CASE WEDNESDAY...MARGINAL FIRE
WEATHER ISSUES ARE POSSIBLE.

SHOWERS SHOULD DISSIPATE FAIRLY QUICKLY THURSDAY EVENING...AS
HEATING ENDS. THE NORTHWESTERLY MID LEVEL FLOW AND SURFACE HIGH
PRESSURE SHOULD RESULT IN DRY WEATHER THURSDAY NIGHT INTO SATURDAY
MORNING. AFTER THIS...THERE IS SOME MODEL SPREAD CONCERNING THE
SEQUENCE OF EVENTS FOR SATURDAY NIGHT INTO MONDAY. DUE TO THE
UNCERTAINTY...NOT MUCH CHANGE WAS MADE TO THESE PERIODS THIS MORNING.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL ACROSS THE TAF SITES FOR TODAY AND
TONIGHT. SCATTERED TO BROKEN CLOUDS AROUND 10,000 FEET OR SO WILL
LIKELY BECOME REPLACED BY SCATTERED TO BROKEN CLOUDS AROUND
5,000-6,000 FEET DURING THE DAY AND INTO THE EVENING. THERE IS A
SMALL CHANCE FOR SHOWERS TODAY AND INTO THE EVENING, BUT BECAUSE THE
CHANCE IS SO SMALL, THEY WERE LEFT OUT. THE GREATEST PROBABILITY
WOULD BE FOR OUR NORTHERN AREAS. AGAIN THE MAIN FOCUS OF THE
FORECAST WILL BE THE WIND. WINDS WILL BEGIN PICKING UP AGAIN AFTER
SUNRISE AND PEAK BY MID-DAY. WIND GUSTS WILL LIKELY AVERAGE AROUND
25-30 KNOTS. AFTER SUNSET, THE WIND SHOULD LOSE THEIR GUSTS, BUT
WILL LIKELY NOT GO COMPLETELY CALM OR VARIABLE ANYWHERE, GENERALLY
REMAINING FROM THE WEST-NORTHWEST AROUND 5-10 KNOTS.

OUTLOOK...
WEDNESDAY...GENERALLY VFR...WITH A PERIOD OF MVFR CONDITIONS
POSSIBLE FOR CEILING BETWEEN 2100-0000 UTC. GUSTY WEST WINDS.

THURSDAY...VFR CEILINGS WITH ISOLATED SHOWERS NORTH. GUSTY WEST
WINDS ESPECIALLY IN THE MORNING.

FRIDAY...VFR WITH GENERALLY LIGHT WINDS.

SATURDAY...VFR CONDITIONS WITH SOUTHWEST WINDS INCREASING IN THE
AFTERNOON.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL OF THE WATERS.
WINDS WILL BE INCREASING THROUGH THE MORNING AND WE SHOULD BE
GETTING WIND GUSTS AROUND 25-30 KNOTS BY MID-LATE MORNING. THE
FURTHER OUT OVER THE OCEAN, IT IS POSSIBLE THE WINDS MAY NOT MIX
DOWN TO THE SURFACE, BUT WITH A FEW MILES OF THE COAST, WINDS SHOULD
BE QUITE GUSTY. A SURFACE BOUNDARY IS EXPECTED TO CROSS THE AREA
AGAIN LATER THIS EVENING, WHICH MAY KEEP WINDS ELEVATED FOR A PERIOD
INTO THE EVENING. THEREFORE WE HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR A FEW HOURS INTO THE EVENING.

.OUTLOOK...
WINDS COULD BE CLOSE TO SMALL CRAFT LEVELS WEDNESDAY...ESPECIALLY
ACROSS THE DELAWARE BAY AND ALONG THE NEARSHORE WATERS OF THE OCEAN.
MODEL SOUNDINGS ARE NOT SHOWING A VERY DEEP MIXED LAYER...SO FOR NOW
WILL KEEP THE MENTION OF NEAR SMALL CRAFT LEVELS WINDS.

AS A SURFACE TROUGH MOVES OFFSHORE WEDNESDAY EVENING...THE PRESSURE
GRADIENT INCREASES AND THE GRADIENT COULD SUPPORT SMALL CRAFT
ADVISORY WINDS AFTER ABOUT 0400 UTC. THE GRADIENT SHOULD BE ABLE TO
SUPPORT SMALL CRAFT WINDS INTO LATE THURSDAY MORNING. AFTER THIS...
THE GRADIENT BACKS OFF AND THE MIXED LAYER DECREASES.

AS HIGH PRESSURE BUILDS ACROSS THE AREA...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THURSDAY NIGHT AND
FRIDAY. A WARM FRONT MOVING NORTH OF THE AREA SATURDAY COULD ALLOW
SOUTHWEST WINDS TO START GUSTING NEAR SMALL CRAFT LEVELS. HOWEVER...
THERE IS SOME SPREAD IN MODEL SOLUTIONS THIS FAR OUT.

&&

.FIRE WEATHER...
DRY AND BREEZY CONDITIONS CONTINUE ACROSS THE AREA AGAIN TODAY. THE
RED FLAG WARNING THAT WAS IN EFFECT WILL REMAIN IN EFFECT. THE WATCH
WAS UPGRADED FOR EVERYONE EXCEPT CARBON AND MONROE IN PENNSYLVANIA.
THE RELATIVE HUMIDITY LEVELS MAY NOT FALL BELOW THE 30 PERCENT
THRESHOLD THERE, SO WE WILL KEEP THEM OUT OF A WARNING AT THIS TIME.

WITH THE AIRMASS COOLING SOME ON WEDNESDAY...AS WELL AS MORE
CLOUDINESS THAN PREVIOUS DAYS...FIRE WEATHER CONDITIONS MAY NOT BE
AS RIPE AS THE PAST FEW DAYS. IN ADDITION...SCATTERED SHOWERS ARE
EXPECTED AHEAD OF A WEAK FRONT IN THE AFTERNOON AND EVENING. AT
THIS POINT...THE WETTING FROM THE SHOWERS DOES NOT APPEAR AS
THOUGH IT WILL BE SIGNIFICANT.

FOR NOW...BASED ON THE ABOVE...A FIRE WEATHER WATCH WILL NOT BE
ISSUED FOR WEDNESDAY. THE RELATIVE HUMIDITY APPEARS AS THOUGH IT
WILL BE THE LIMITING FACTOR. THE SAME COULD BE TRUE ON THURSDAY...AS
CLOUD COVER COULD KEEP TEMPERATURES DOWN...AND RESULT IN HIGHER
RELATIVE HUMIDITY VALUES.

WINDS FRIDAY APPEAR AS THOUGH THEY WILL BE LIGHT ENOUGH TO PRECLUDE
FIRE WEATHER ISSUES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR PAZ060>062-067>071.
NJ...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR NJZ001-007>010-012>027.
DE...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR DEZ001>004.
MD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...HAYES
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HAYES
AVIATION...HAYES/ROBERTSON
MARINE...HAYES/ROBERTSON
FIRE WEATHER...HAYES/ROBERTSON
Hazardous weather outlook, Apr 10, 2:37 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 AM EDT TUE APR 10 2012

NJZ001-110745-
SUSSEX-
337 AM EDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ENHANCED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...THURSDAY
AND SATURDAY.

LOW TEMPERATURES COULD APPROACH FREEZING WEDNESDAY NIGHT AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-110745-
CARBON-MONROE-
337 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES COULD RESULT IN
ENHANCED FIRE WEATHER CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ENHANCED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...THURSDAY
AND SATURDAY.

LOW TEMPERATURES COULD APPROACH FREEZING WEDNESDAY NIGHT AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012-014>019-023>026-
PAZ060>062-067>071-110745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
337 AM EDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ENHANCED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...THURSDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-020>022-027-110745-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
337 AM EDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ENHANCED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY...THURSDAY
AND SATURDAY.

LOW TEMPERATURES COULD APPROACH FREEZING WEDNESDAY NIGHT AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-110745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 10, 4:15 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT TUE APR 10 2012

PAZ054-055-101115-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
515 AM EDT TUE APR 10 2012

...ENHANCED RISK OF WILDFIRE SPREAD ACROSS THE POCONOS...

LOW AFTERNOON RELATIVE HUMIDITY LEVELS, GUSTY WINDS, AND DRY FINE
FUELS WILL WILL CONTINUE TO CREATE AN ELEVATED RISK FOR THE
SPREAD OF WILDFIRES TODAY.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS, AND
WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

ROBERTSON
Special weather statement, Apr 10, 4:40 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EDT TUE APR 10 2012

PAZ054-055-102100-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
540 AM EDT TUE APR 10 2012

...ENHANCED RISK OF WILDFIRE SPREAD ACROSS THE POCONOS...

LOW AFTERNOON RELATIVE HUMIDITY LEVELS, GUSTY WINDS, AND DRY FINE
FUELS WILL WILL CONTINUE TO CREATE AN ELEVATED RISK FOR THE
SPREAD OF WILDFIRES TODAY.

FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS, AND
WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Western Ocean

When
April 10, 7:00 AM EST to April 11, 5:00 PM EST
Where
Western Ocean forecast zone
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Wildfire, Middlesex

When
April 10, 9:00 AM EST to 3:00 PM EST
Where
Middlesex forecast zone
Reported by
Newspaper
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Wildfire, Mercer

When
April 10, 11:45 AM EST to 12:15 PM EST
Where
Mercer forecast zone
Reported by
Newspaper
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379712, 379713, 379715.